Alert archive / Massachusetts / Small Craft Advisories in 2013
Small Craft Advisory 90, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 10, 2013, 4:28 AM EDT. It took effect at Sep 10, 2013, 5:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2013, 4:28 AM EDT (08:28 UTC)
- In effect from
- Sep 10, 2013, 5:00 PM EDT
- Expired
- Sep 11, 2013, 4:12 PM EDT
- In force
- 23 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
515 WHUS71 KBOX 100828 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 428 AM EDT TUE SEP 10 2013 ANZ250-254>256-101630- /O.NEW.KBOX.SC.Y.0090.130910T2100Z-130911T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 428 AM EDT TUE SEP 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM EDT WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
943 WHUS71 KBOX 110323 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1123 PM EDT TUE SEP 10 2013 ANZ250-254>256-111130- /O.CON.KBOX.SC.Y.0090.000000T0000Z-130911T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1123 PM EDT TUE SEP 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
230 WHUS71 KBOX 110852 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 452 AM EDT WED SEP 11 2013 ANZ235-237-111700- /O.NEW.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 452 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-111700- /O.NEW.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 452 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY. * WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-111700- /O.NEW.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 452 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-111700- /O.NEW.KBOX.SC.Y.0091.130912T1800Z-130912T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 452 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 6 PM EDT THURSDAY. * WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254>256-111700- /O.EXT.KBOX.SC.Y.0090.000000T0000Z-130912T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 452 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
624 WHUS71 KBOX 111549 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1149 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... .SOUTHWEST WIND WAVES AND INCREASING SOUTHERLY SWELLS FROM TROPICAL STORM GABRIELLE WILL YIELD ROUGH SEAS ACROSS THE SOUTHERN NEW ENGLAND WATERS THROUGH AT LEAST THURSDAY AND POSSIBLY INTO FRIDAY. ANZ250-254>256-120000- /O.CON.KBOX.SC.Y.0090.000000T0000Z-130912T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1149 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-120000- /O.CON.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1149 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>234-120000- /O.CON.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1149 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY... * WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-120000- /O.CON.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1149 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM EDT THURSDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-120000- /O.CON.KBOX.SC.Y.0091.130912T1800Z-130912T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1149 AM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 6 PM EDT THURSDAY... * WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NOCERA FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
136 WHUS71 KBOX 112012 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 412 PM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... .SOUTHWEST WIND WAVES AND INCREASING SOUTHERLY SWELLS FROM TROPICAL STORM GABRIELLE WILL YIELD ROUGH SEAS ACROSS THE SOUTHERN NEW ENGLAND WATERS THROUGH AT LEAST THURSDAY AND POSSIBLY INTO FRIDAY. ANZ250-254>256-120415- /O.CAN.KBOX.SC.Y.0090.000000T0000Z-130912T2200Z/ /O.EXA.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 412 PM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ237-112115- /O.CAN.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/ BLOCK ISLAND SOUND- 412 PM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ231>234-251-112115- /O.CAN.KBOX.SC.Y.0091.130912T1600Z-130912T2200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- MASSACHUSETTS BAY AND IPSWICH BAY- 412 PM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ230-236-112115- /O.CAN.KBOX.SC.Y.0091.130912T1800Z-130912T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 412 PM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ235-120415- /O.CON.KBOX.SC.Y.0091.130912T1000Z-130912T2200Z/ RHODE ISLAND SOUND- 412 PM EDT WED SEP 11 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 4:27 AM EDT, 1 minute earlier.
Area forecast discussion, Sep 10, 4:27 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 427 AM EDT TUE SEP 10 2013 .SYNOPSIS... AN APPROACHING WARM FRONT WILL BRING CLOUDS ACROSS THE REGION ALONG WITH THE CHANCE OF A FEW SHOWERS INTO THIS MORNING. THE FRONT WILL LIFT THROUGH THE REGION LATE TODAY AND TONIGHT... BRINGING VERY WARM AND MORE HUMID WEATHER FOR MID WEEK. A COLD FRONT WILL LIKELY BRING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN THURSDAY AND THURSDAY NIGHT. HIGH PRESSURE RETURNS FOR NEXT WEEKEND WITH DRY AND MUCH COOLER WEATHER. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 140 AM UPDATE... BATCH OF MID AND HIGH CLOUDS CLEARING THE COAST AT 05Z...BUT NOTING AN MCS MOVING SE OUT OF LAKE SUPERIOR INTO SOUTHERN ONTARIO. NOTING AREA OF SHOWERS/TSTMS ON IR SATELLITE AND RADAR. CURRENT TIMING SUGGESTS THAT LEADING EDGE OF THIS PRECIP WILL REACH INTO THE CENTRAL AND NORTHERN AREAS OF THE CT VALLEY BETWEEN 11Z-12Z. ALSO NOTING THAT DEWPTS ARE BEGINNING TO RISE TO THE LOWER-MID 50S ACROSS N CT/W MA...SO SOME PRECIP MAY MAKE IT DOWN AS DEWPTS INCREASE TOWARD DAYBREAK. WILL UPDATE GRIDS TO BRING CHANCE POPS FURTHER S INTO THE CWA EARLY THIS MORNING...AFTER 10Z. WILL ALSO MENTION ISOLD THUNDER. LESS CERTAIN HOW MUCH CONVECTION WILL SURVIVE ITS SE TREK ACROSS NY STATE ESPECIALLY AFTER SUNRISE WHEN MCS/S TEND TO WEAKEN AFTER SUNRISE. WILL MONITOR THIS FOR FURTHER TRENDS. REMAINDER OF NEAR TERM FORECAST LOOKS PRETTY GOOD. PREVIOUS DISCUSSION... SURGE OF WARM AIR WILL APPROACH NEW ENGLAND THROUGH THE REMAINDER OF THE NIGHT. CLOUDS WILL INCREASE WITH THE INCREASING HUMIDITIES. LOW RISK OF SOME WARM FRONTAL PRECIP/RAIN SHOWERS TOWARD MORNING ESPECIALLY WESTERN AND CENTRAL NEW ENGLAND WHERE DEEPER MOISTURE EXIST. SHOULD REMAIN DRY ACROSS RI AND EASTERN MA. TEMPS...NOT NEARLY AS COOL AS LAST NIGHT GIVEN INCREASED CLOUD COVER AND S-SW WINDS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... TUESDAY... WARM FRONT AND POSSIBLY CONVECTIVE DEBRIS FROM OVERNIGHT MOVING ACROSS SOUTHERN NEW ENGLAND DURING THE MORNING HOURS. SLIGHT CHANCE OF A FEW SPOT SHOWERS IN THIS TIME FRAME. AFTERNOON FORECAST BECOMES TRICKY AS CLOUD COVER IS UNCERTAIN. MUCH OF THE MODEL GUIDANCE INCLUDING BUFKIT RH TSECTIONS SUGGEST LOW CLOUDS LINGERING MUCH OF THE DAY ACROSS CT/RI AND EASTERN MA. HENCE SOME UNCERTAINTY IN TEMPS TUE AFTN ACROSS THIS AREA WITH OUR FORECAST POSSIBLY TOO WARM AS CLOUDS MAY LINGER. AS FOR PRECIP...THE TREND SHOULD BE DRIER FOR THE AFTERNOON. BETTER CHANCE OF SUNSHINE AND WARMER TEMPS ACROSS WESTERN MA AND SOUTHWEST NH. HOWEVER TRUE WARM SECTOR PER ALL MODEL GUIDANCE INCLUDING NEW 12Z ECMWF SUGGEST WARMER BLYR AND HIGH THETA-E AIRMASS REMAINS TO THE WEST AND NORTHWEST ACROSS NY STATE INTO NORTHERN NEW ENGLAND TUE. THUS RISK OF ANY CONVECTION SHOULD BE CONFINED TO THIS AREA WHICH CORRESPONDS NICELY WITH SPC DAY2 CONVECTIVE OUTLOOK. HOWEVER WILL HAVE TO WATCH UPSTREAM CONVECTION TONIGHT AND TUE WHICH IS ASSOCIATED WITH AN EML /ELEVATED MIXED LAYER/ WITH MID LEVEL LAPSE RATES ON THE ORDER OF 7C/KM. TUE NIGHT... AS SUBTROPICAL RIDGE BUILDS NORTHWARD WITH 500 HEIGHTS INCREASING TO 591 DAM...WARM SECTOR OVERSPREADS SOUTHERN NEW ENGLAND. WARM AND HUMID NIGHT WITH DEW PTS IN THE U60S AND L70S ALONG WITH A MODEST SSW WIND KEEPING BLYR WELL MIXED. DRY WEATHER SHOULD PREVAIL BUT CAN/T COMPLETELY RULE OUT AN ISOLATED SHOWER IN THE WARM SECTOR. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... BIG PICTURE... SUBTROPICAL HIGH BUILDS THROUGH THE WESTERN USA WHILE A TROUGH DIGS OVER THE NORTHEAST. THE WESTERN HIGH BREAKS DOWN BY THE WEEKEND. THE ECMWF AND GFS BOTH TRY TO FORM A CUTOFF LOW OVER NEW ENGLAND DURING THE WEEKEND...BUT THEY JUST AS QUICKLY MOVE THE LOW OFF THROUGH THE MARITIMES ON SUNDAY. SHORTWAVE FROM NORTHERN CANADA SWEEPS SOUTH AND REACHES NEW ENGLAND EARLY NEXT WEEK. THIS WILL MAINTAIN THE EASTERN TROUGH. THE GFS AND ECMWF MASS FIELDS ARE SIMILAR THROUGH SUNDAY...WITH EMERGING DIFFERENCES WITH THE CANADIAN SHORTWAVE ON MONDAY. THE FORECAST USES A BLEND OF LONG RANGE GUIDENCE. THE DAILIES... WEDNESDAY NIGHT...GFS AND GGEM SHOW A GOOD UPPER DIVERGENCE/LOW LEVEL CONVERGENCE COUPLET OVER CT-RI-SE MASS AT 00Z. THE REMAINING MODELS ARE LESS CLEAR ON THIS POINT. FAVORABLE MID LEVEL LAPSE RATES OF AROUND 7C/KM LINGER THROUGH THE FIRST PART OF THE NIGHT. TOTALS IN THE LOWER 50S. SURFACE BASED CAPES 1000-2000J/KG DURING THE FIRST PART OF THE NIGHT...MAINLY SRN NH AND NORTHWEST MASS. PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 2.0. EXPECT A LINGERING CHANCE OF TSTMS ESPECIALLY ACROSS SOUTHERN NH AND WESTERN/CENTRAL MASS. COULD BE SOME HEAVY DOWNPOURS WITH ANY TSTMS. A MILD MUGGY NIGHT WITH MIN TEMPS AROUND 70 AS PER MOS. THURSDAY... TROUGH DIGGING OVER THE GREAT LAKES PUSHES A COLD FRONT INTO THE WARM HUMID AIRMASS OVER NEW ENGLAND. SEVERAL FEATURES OF INTEREST INCLUDING FAVORABLE INSTABILITY AND AN APPROACHING RIGHT ENTRANCE REGION OF THE UPPER JET. HIGH PW VALUES LINGER. WINDS ALOFT BECOME MORE FAVORABLE WITH 20-30 KNOTS AT 850 MB AND 40 KNOTS AT 500 MB. THIS POINTS TO POTENTIAL FOR STRONG CONVECTION WITH THE BEST CHANCE IN SOUTHWEST NH AND NORTHWEST MASS. HEAVY DOWNPOURS AND LOCAL POOR DRAINAGE FLOODING ALSO LOOK POSSIBLE. SUFFICIENT FACTORS EXIST TO SUPPORT LIKELY POPS FOR SHOWERS/TSTMS. HIGH TEMPS WILL DEPEND ON THE AMOUNT OF SUNSHINE THAT WE GET THAT DAY...SIGNIFICANT CLOUD DEBRIS FROM UPSTREAM CONVECTION WOULD HOLD DOWN THE HEATING. HIGH DEWPOINTS SHOULD START THE MORNING AROUND 70. MIXING TO 850 MB WOULD SUPPORT MAX TEMPS IN THE 80S. SUCH MIXING WOULD ALSO BRING SOUTHWEST WINDS OF 20-25 KNOTS TO THE SURFACE. CONSENSUS ON FRONTAL PASSAGE BRINGS IT THROUGH NEW ENGLAND DURING THURSDAY NIGHT. EXPECT THE CHANCE OF SHOWERS TO DIMINISH AFTER FROPA WITH WINDS TURNING NORTHWEST. FRIDAY... QUESTION MARK FOR FRIDAY WILL BE THE AMOUNT OF CLOUDS THAT LINGER OVER THE REGION. THE APPROACHING TROUGH AND ITS ASSOCIATED JET MAY BE ABLE TO GENERATE A WAVE ALONG THE DEPARTING COLD FRONT. THIS WOULD KEEP CLOUDS/SHOWERS OVER AT LEAST A PART OF OUR AREA...RI AND EASTERN MASS WOULD BE MOST AT RISK. MEANWHILE THE APPROACHING COLD POOL ALOFT WOULD SERVE TO DESTABILIZE THE AIRMASS AND PROMOTE DIURNAL CLOUDS AND POSSIBLY A SHOWER. SO IF ONE DOESN/T GET US PERHAPS THE OTHER WILL? THE FORECAST SHOWS A MIX OF CLOUDS AND SUN WITH DEPARTING SHOWERS OFF THE EAST COAST AND ARRIVING SHOWERS OVER THE NORTHERN INTERIOR. SATURDAY-SUNDAY... HIGH PRESSURE BUILDS IN AT THE SURFACE WHILE THE UPPER LOW TWIRLS OVERHEAD. EXPECT SOME CLOUDS AND WIDELY SCATTERED SHOWERS ESPECIALLY ON SATURDAY AND ESPECIALLY OVER SOUTEHRN NH/NORTHERN MASS. TEMPS AT 850 MB WILL BE 2-4C SATURDAY AND 6-9C ON SUNDAY. SO MAX TEMPS SATURDAY SHOULD BE IN THE 60S AND WITH WARMER TEMPS ON SUNDAY. MONDAY... COLD FRONT DRIVES SOUTH FROM CANADA. THE ECMWF SHOWS CLOUDS AND SHOWERS...THE GFS HAS A PERIOD OF CLOUDS BUT DIMINISHES THE SHOWERS AS THE FRONT MOVES INTO NEW ENGLAND. NOT MUCH CONFIDENCE IN THE OCCURANCE OF SHOWERS SO WE HELD AT SLIGHT CHANCE. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW /THROUGH WEDNESDAY/...MODERATE CONFIDENCE THIS MORNING... THEN LOWER CONFIDENCE THIS AFTERNOON THROUGH WEDNESDAY. THROUGH 12Z...MAINLY VFR. MAY SEE SOME MVFR CIGS MOVE INTO CT VALLEY AROUND 09Z. WILL BRING CHANCE SHOWERS/ISOLD TSTMS INTO THIS REGION AS WELL...WITH LOCAL MVFR-IFR VSBYS. TODAY...MAINLY VFR. AREAS OF MVFR CIGS THIS MORNING WITH SCT SHOWERS/ISOLD TSTMS THROUGH 13Z-15Z ACROSS S NH/N CENTRAL AND W MA INTO N CENTRAL CT. TIMING ON EROSION OF MVFR CIGS TOUGH AS HUMIDITY INCREASE WITH WARM FRONTAL PASSAGE. EXPECT ANY PRECIP THREAT TO DIMINISH DURING THE AFTERNOON. TONIGHT...EXPECT LINGERING MVFR/VFR CIGS. PATCHY FOG DEVELOPING WITH MVFR VSBYS. IFR CIGS/VSBYS MAY DEVELOP AROUND OR AFTER MIDNIGHT...ESPECIALLY OVER RI/E MA...THOUGH LOW CONFIDENCE ON THIS ASPECT. WEDNESDAY...MODERATE CONFIDENCE. MAINLY VFR...BUT AREAS OF EARLY MORNING MVFR/IFR STRATUS/FOG. LOW PROB OF SCT TSTMS DURING THE AFTERNOON/EVENING NW AREAS. KBOS TERMINAL...HIGH CONFIDENCE IN TAF THIS MORNING...THEN INCREASING UNCERTAINTY THIS AFTN AND EVENING. ANY MVFR CLOUDS/CIGS MAY BE STUBBORN TO BURN OFF THIS AFTN...THEN MAY REFORM TUE NIGHT INTO IFR CONDITIONS. KBDL TERMINAL...HIGH CONFIDENCE IN TAF THROUGH TUE MORNING THEN INCREASING UNCERTAINTY TUE AFTN AND NIGHT. OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY... WEDNESDAY NIGHT...LINGERING SHOWERS/TSTMS ESPECIALLY OVER SOUTHERN NH AND NORTHWEST MASS. BRIEF LOW CIGS AND VSBYS WITH ANY STORMS. THURSDAY...PATCHES OF FOG AND LOW CLOUDS THURSDAY MORNING WITH RESULTING IFR CONDITIONS. AS THE CLOUDS BURN OFF...INCREASING SOUTHWEST WINDS WITH GUSTS 20-25 KNOTS POSSIBLE IN THE AFTERNOON. ALSO IN THE AFTERNOON/EVENING WILL BE A CHANCE OF SHOWERS/TSTMS WITH BRIEF LOWERING OF CIGS/VSBYS AS WELL AS STRONG WIND GUSTS AND HEAVY DOWNPOURS. WINDS SHIFT TO NORTHWEST AND DIMINISH LATE THURSDAY NIGHT. MODERATE CONFIDENCE. FRIDAY...POTENTIAL FOR LINGERING CLOUDS IN THE MORNING ESPECIALLY CAPE COD AND ISLANDS. GENERALLY VFR WITH NORTHWEST WINDS GUSTING TO 20 KNOTS. MODERATE CONFIDENCE. SATURDAY...VFR. MODERATE TO HIGH CONFIDENCE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH TUESDAY NIGHT/...HIGH CONFIDENCE. OVERNIGHT... HIGH PRES MOVES OFFSHORE WITH INCREASING S-SW WINDS. LOW RISK OF A FEW GUSTS TO 20 KT ACROSS THE OUTER EASTERN MA WATERS TOWARD THE GULF OF MAINE. TUESDAY... WARM FRONT ENTERS SOUTHERN NEW ENGLAND. RISK OF A FEW SHOWERS. TSTMS POSSIBLE ACROSS NORTHERN NEW ENGLAND WATERS. SSW WINDS 15-20 KT WITH A LOW RISK OF GUSTS UP TO 25 KT. SMALL CRAFT ADVISORY (SCA) MAY BE REQUIRED. STILL UNCERTAIN HOW MUCH WIND WILL MIX DOWN TO THE SURFACE AS LOW CLOUDS MAY BE STUBBORN. SEAS WILL BUILD ON THE SOUTH COASTAL WATERS WITH THE INCREASING ONSHORE WINDS. HIGHEST AND STEEPEST WAVES WILL OCCUR IN THE TYPICAL BAYS/HARBORS WITH THE OUT GOING HIGH TIDE AGAINST THE OPPOSING SSW WINDS. TUE NIGHT... SSW WINDS EASE WITH TIME. HUMID AIRMASS WILL RESULT IN PATCHY FOG AND POSSIBLY LOCALLY DENSE. OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY... WEDNESDAY NIGHT...SEAS REMAIN AROUND 5 FEET ON THE OUTER WATERS. SOUTHWEST WINDS AROUND 15 KNOTS. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE OUTER WATERS. THURSDAY...SOUTHWEST WINDS GUSTING TO 25 KNOTS. SEAS ON THE EXPOSED WATERS WILL BE 5-6 FEET. A SMALL CRAFT ADVISORY WILL BE LIKELY FOR THURSDAY. SHOWERS AND TSTMS DEVELOP AHEAD OF AN APPROACHING COLD FRONT. THE FRONT MOVES THROUGH DURING THURSDAY NIGHT...WINDS THEN BECOME NORTHWEST. FRIDAY... NORTHWEST WINDS GUSTING TO 20 KNOTS. SEAS START NEAR 5 FEET AND SUBSIDE THROUGH THE DAY. SATURDAY...NORTH WINDS WITH GUSTS 20 TO 25 KNOTS ESPECIALLY EAST OF CAPE COD. SEA RE-BUILD TO 5-6 FEET. && .CLIMATE... RECORD MAX TEMPS FOR WED 9/11... BOS 99/1983 PVD 100/1983 BDL 99/1983 ORH 91/1983 LATEST MAX TEMP OF 90 OR HIGHER... BOS OCTOBER 12 1954 PVD SEPTEMBER 23 1970 BDL OCTOBER 17 1908 ORH SEPTEMBER 26 1930 && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/NOCERA NEAR TERM...KJC/NOCERA/EVT SHORT TERM...NOCERA LONG TERM...WTB AVIATION...WTB/NOCERA/EVT MARINE...WTB/NOCERA/EVT CLIMATE...
Hazardous weather outlook, Sep 9, 4:30 PM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT MON SEP 9 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-102030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 430 PM EDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A LOW PROBABILITY FOR AN ISOLATED STRONG TO SEVERE STORM WEDNESDAY AFTERNOON AND EVENING IN THE DISTANT INTERIOR. SHOWERS AND THUNDERSTORMS LIKELY THURSDAY INTO THURSDAY NIGHT. SOME STORMS MAY BE STRONG TO SEVERE AND LOCALLY HEAVY RAINFALL IS ALSO A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-102030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 430 PM EDT MON SEP 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS POSSIBLE THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 10:22 AM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 53 min |
| Sep 10, 4:26 PM EDT | Heat Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more | 26 hr |
Nearby
Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.